Wigner functions for the Landau problem in noncommutative spaces


MODERN PHYSICS LETTERS A, vol.17, no.29, pp.1937-1944, 2002 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 17 Issue: 29
  • Publication Date: 2002
  • Doi Number: 10.1142/s0217732302008356
  • Title of Journal : MODERN PHYSICS LETTERS A
  • Page Numbers: pp.1937-1944


An electron moving on plane in a uniform magnetic field orthogonal to the plane is known as the Landau problem. Wigner functions for the Landau problem when the plane is noncommutative are found employing solutions of the Schrodinger equation as well as solving the ordinary (*)-genvalue equation in terms of an effective Hamiltonian. Then, we let momenta and coordinates of the phase space be noncommutative and introduce a generalized (*)-genvalue equation. We solve this equation to find the related Wigner functions and show that under an appropriate choice of noncommutativity relations they are independent of noncommutativity parameter.